MAUDE Adverse Event Report: ARTHREX, INC. 3.8X130MM FIBULA NAIL, RIGHT; INTRAMED FIXATN ROD AND ACCESS

ARTHREX, INC. 3.8X130MM FIBULA NAIL, RIGHT; INTRAMED FIXATN ROD AND ACCESS
Model Number 3.8X130MM FIBULA NAIL, RIGHT
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On (b)(6) 2025, a sales representative reported via phone that an ar-8973r-38-130 arthrex® fibulock® nail failed to advance.This occurred during an ankle fracture on (b)(6) 2025 when the deployment tool was unable to advance.The case continued using another ar-8973r-38-130 arthrex® fibulock® nail.There was a 30-second delay where no additional anesthesia was administered.There was no harm to the patient.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause of the reported failure¿where the nail did not advance during an ankle fracture procedure¿appears to be misalignment during insertion.This may have led to prying or leveraging of the device, resulting in damage that prevented proper advancement.

Brand Name
3.8X130MM FIBULA NAIL, RIGHT
Common Device Name
INTRAMED FIXATN ROD AND ACCESS
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22412325
Report Number1220246-2025-02739
Device Sequence Number8352910
Product Code HSB
UDI-Device Identifier00888867295254
UDI-Public(01)00888867295254(11)250320(17)300228(10)15407480
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K173656
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3.8X130MM FIBULA NAIL, RIGHT
Device Catalogue NumberAR-8973R-38-130
Device Lot Number15407480
Was Device Available for Evaluation? Yes
Distributor Facility Aware Date06/10/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2025
Supplement Date Received by Manufacturer10/08/2025
Initial Report FDA Received Date07/07/2025
Supplement Report FDA Received Date10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown